Day 2: Agenda

2 December (Thursday)

PROMINENCE

PR and Communications at its Best

9:05 – 9:45 (40 min)

Fireside Chat:  Sorry, not sorry!  – Societal pressures and impact on internal and external comms

  • Word travels very quickly in this day and age, and when things go viral, it can be serendipitous or it can wreak havoc. Public policy and corporate decisions are now shaped by public opinion and sentiment which means PR must be attuned to public perception before initiating engagement or responding to issues.

Fireside Chat Host:
Jonathan Sanchez,
Vice President of Communications WPP

Speaker:
Jean Tan,
Corporate Affairs Director Mars Wrigley Asia

Speaker:
Anita Lai,
Vice President, Communications and Public Affairs, Hong Kong Disneyland Resort

9:50 – 10:20 (30 min)​

Too much tech – handling the ever-growing PR and comms technology stack

  • Handling multiple platforms and dealing with large technology stacks can create major headaches as opposed to helping with tasks on hand, choose your tech wisely.
Moderator:
Oliver Budgen,
Founder and CEO Bud Communications

Panelists
Gaby Hui,
Director of Global PR & Corporate Communications Merkle Science


Liz McKenzie,
Head of Marketing Communications Serai

10:25 – 10:55 (30 min)

Driving thought leadership through meaningful communications

  • It’s no longer viable for companies to tell people how good they are, like any good storyteller or writer, people will only be interested if you can show how good you are, and this can be done well through thought leadership.
Speaker:
Emily Poon,
President, Public Relations Ogilvy
Intermission

11:10 – 11:40 (30 min)

SEO: key to PR and marketing’s new playbook

  • In marketing’s modern age, done right, search, specifically search engine optimisation (SEO) has the power to convert brand interest into business more than any other tactic, so long as pitfalls are avoided.
Speaker:
Edward Bell,
General Manager – Brand, Insights and Marketing Communications, Cathay Pacific

11:45 – 12:15 (30 min)

Panel:  PR soul search – humanising your message

  • Authenticity is what your audience expect in your communications and that means that every piece of content from you needs to sound human, even in a world of digitalisation.

Moderator:
Lavinia Rajaram,
Asia Head of Expedia Group Brands PR (Expedia, Hotels.com, VRBO) Expedia Group

Panelists:
Datin Anita Azrina Abdul Aziz,
Head, Group Strategic Communications Petronas


Lian Pek,
VP, Group Strategic Communications and Brand SingTel

12:20 – 12:50 (30 min)

Incorporating diversity in your communications strategy

  • Being authentic is what gets your audience to take to heart what you have to share/impart but inclusivity means bringing a wider audience to pay attention.
Speaker:
Genevieve Hilton,
Head of Communications APAC Lenovo
Lunch

14:00 – 14:30 (30 min)

Incubating your brand as an authoritative voice

  • Finding a unique voice that people trust in the mayhem of noise is the epitome of PR success, how do you portray authority authentically and accountably by leveraging owned media?
Moderator:
Justin Low,
Chief Communications Officer Omnicom Media Group
Panelists:
Lucille McCart,
APAC Communications Director Bumble

Bill Hankes,
Chief Communications Officer Forbes

14:35 – 15:05 (30 min)

The convergence of PR, marketing, and customer service

  • Delineation between PR, marketing and customer service functions continue to blur within organisations and it seems they will only increasingly converge.
Speaker:
Romina Bongiovanni,
Global Communications Director New Balance

15:05 – 15:35 (30 min)

Panel: Purpose-driven PR – your take on ESG will make or break your PR efforts

  • Attachment to your brand and your voice derives from how well your purpose reflects the values of your audience, constituents, and stakeholders; and your approach and stance to environmental, social and governance issues are now at the forefront of good communication strategies. To succeed, you need to get this right from the start and not as an afterthought!

Moderator:
Vernia Lim,
Director of External Communications JLL

Panelists:
Preeti Gupta,
Director of Corporate Affairs and Sustainability BMW Group Asia


Abhijit Dutta,
Senior Director, Communications & Government Affairs Kimberly-Clark


Peilin Lee,
Head of Marketing Nespresso Singapore

Intermission

15:45 – 16:05 (20 min)

Open Grill – Uncomfortable Conversations with Sharul Channa

  • Earlier this year Singaporean stand-up comedian Sharul Channa made headlines for calling out an inappropriate remark made to her regarding her outfit during an interview for talk show Inconvenient Questions. While Channa said she carried on the interview due to professionalism, she later called the producers to remove her from the series and asked for an apology which then led to a back and forth. Channa then used the situation to talk about gender rights and empowerment of women. In this session Channa opens up about the incident and her bounce back.

Speaker:
Sharul Channa, Stand-up Comedian, Singapore

16:10 – 16:30 (20 min)

Open Grill- Uncomfortable Conversations with Marc Nicholson

  • On this open grill session we will have Marc Nicholson, founder of 1880 share with us an unfortunate incident where the organization faced backlash due to a question asked during a pub quiz around George Floyd’s death.  Nicholson will share with us what led to the incident, his quick apology and ownership of the incident, the impact the incident had on his business and of course, what it took to win back the trust of the community.

Speaker:
Marc Nicholson, Founder, 1880

16:35 – 16:55 (20 min)

Open Grill – Uncomfortable Conversations with Yung Raja

  • In July this year, local rapper Yung Raja and his single Mami made an appearance on a Jimmy Fallon’s acclaimed The Tonight Show in a rather unconventional manner. Yung Raja’s song was featured during Fallon’s “Do Not Play” segment where the host roasted the song. In return, Yung Raja, a true class act, thanked Fallon for playing his song saying “THIS IS INSANE”. The segment resulted in Yung Raja garnering international fame and support on social overnight. In this session, Yung Raja will share with us what he felt during the rather surreal moment.
Speaker:
Yung Raja, Hip Hop Artiste and Rapper

End of Day 2